MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. INJECTION TUBE

AIZU OLYMPUS CO., LTD. INJECTION TUBE
Model Number MH-946
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.However, as part of the investigation into this report, an olympus endoscopy support specialist (ess) has been dispatched on-site to assess the reprocessing practices at the user facility.
 
Event or Problem Description
Olympus was informed that during an onsite visit, the user facility staff was not reprocessing the injection tube after each use.No patient infections or injuries reported.
 
Event or Problem Description
The customer requested an olympus endoscopy support specialist conduct a reprocessing in-service.While onsite, it was discovered the customer was not reprocessing the auxiliary water tube, suction cleaning adapter, and injection tube after each use.There was no report of patient harm associated with this event.Related patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to b5 and h10 for information inadvertently left out of previous report.Three attempts were performed to obtain additional information, but no response was received from the customer.Olympus endoscopy support specialist while on-site reviewed reprocessing of a colonovideoscope, auxiliary water tube, suction cleaning adapter, and injection tube according to the reprocessing manual.It was recommended to reprocess the auxiliary water tube, suction cleaning adapter, and injection tube according to the manual.The options of soaking in high level disinfectant or steam sterilization after each use were discussed.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely there was a difference in recognition on item handling or reprocessing steps between olympus recommendation and the user facility.Olympus expert staff has already conducted training on proper item handling for the user facility.Preventive measure is described in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
INJECTION TUBE
Common Device Name
INJECTION TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18146513
Report Number9610595-2023-17409
Device Sequence Number20711009
Product Code FET
UDI-Device Identifier04953170286421
UDI-Public04953170286421
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-946
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown